Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Some results on the convex hull
of finitely many convex sets


Author: Albert Borbély
Journal: Proc. Amer. Math. Soc. 126 (1998), 1515-1525
MSC (1991): Primary 53C20
DOI: https://doi.org/10.1090/S0002-9939-98-04155-0
MathSciNet review: 1425113
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A better than quadratic estimate is given for the volume of the convex hull of $n$ points on Hadamard manifolds with pinched curvature. It was known previously that the volume is bounded by some polynomial in $n$. The estimate comes from the study of the convex hull of finitely many convex sets on Hadamard manifolds.


References [Enhancements On Off] (What's this?)

  • [ANC] A. Ancona, Convexity at infinity and Brownian motion on manifolds with unbounded negative curvature, Rev. Mat. Iberoamericana 10 (1994), 189-220. MR 95a:58132
  • [AN] M.T. Anderson, The Dirichlet problem at infinity for manifolds of negative curvature, J. Differential Geometry 18 (1983), 701-721. MR 85m:58178
  • [BO1] A. Borbély, A note on the Dirichlet problem at infinity for manifolds of negative curvature, Proc. Amer. Math. Soc. 114 (1992), 865-872. MR 92f:58180
  • [BO2] A. Borbély, The nonsolvability of the Dirichlet Problem on negatively curved manifolds, Differ. Geom. and Appl., to appear.
  • [BOW] B.H. Bowditch, Some results on the geometry of convex hulls in manifolds of pinched negative curvature, Comment. Math. Helvetici 69 (1994), 49-81. MR 94m:53044
  • [BOW1] B.H. Bowditch, Geometrical finiteness with variable negative curvature, Preprint, I.H.E.S. (1990).
  • [CHA] I. Chavel, Riemannian Geometry - A modern introduction, Cambridge University Press (1993). MR 95j:53001
  • [CH] Choi, H. I., Asymptotic Dirichlet problems for harmonic functions on Riemannian manifolds, Trans. Amer. Math. Soc. 281 (1984), 691-716. MR 85b:53040
  • [EO] P. Eberlain, B. O'Neill, Visibility manifolds, Pacific J. Math 46 (1973), 45-109.
  • [GW] R.E.Greene, H. Wu, $C^{\infty }$ Approximations of convex, subharmonic and plurisubharmonic functions, Ann. Sci. École Norm. Sup. 12 (1979), 69-100. MR 80m:53055
  • [HK] E. Heintze, H. Karcher, A general comparison theorem with applications to volume estimates for submanifolds, Ann. Sci. Éc. Norm. Sup., Paris 11 (1978), 451-470. MR 80i:53026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C20

Retrieve articles in all journals with MSC (1991): 53C20


Additional Information

Albert Borbély
Affiliation: Faculty of Science, Department of Mathematics and Computer Science, Kuwait University, P.O. Box 5969, Safat 13060, Kuwait
Email: borbely@mcc.sci.kuniv.edu.kw

DOI: https://doi.org/10.1090/S0002-9939-98-04155-0
Keywords: Convex hull
Received by editor(s): February 27, 1996
Received by editor(s) in revised form: October 14, 1996
Additional Notes: This was research supported by the Kuwait University Research Grant SM 146
Communicated by: Christopher Croke
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society